Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287355] of James H. Nolen

Papers Published

  1. Mellet, A; Nolen, J, Capillary drops on a rough surface, Interfaces and Free Boundaries, vol. 14 no. 2 (2012), pp. 167-184, ISSN 1463-9963 [doi]
    (last updated on 2017/12/17)

    Abstract:
    We study liquid drops lying on a rough planar surface. The drops are minimizers of an energy functional that includes a random adhesion energy. We prove the existence of minimizers and the regularity of the free boundary. When the length scale of the randomly varying surface is small, we show that minimizers are close to spherical caps which are minimizers of an averaged energy functional. In particular, we give an error estimate that is algebraic in the scale parameter and holds with high probability. © European Mathematical Society 2012.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320